Alert archive / Washington / Red Flag Warnings in 2025
Red Flag Warning 10, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Jul 17, 2025, 12:59 PM PDT for 10 counties in Washington. It took effect at Jul 18, 2025, 2:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2025, 12:59 PM PDT (19:59 UTC)
- In effect from
- Jul 18, 2025, 2:00 PM PDT
- Expired
- Jul 18, 2025, 10:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Spokane, WA
Counties Adams County, WA, Asotin County, WA, Chelan County, WA, Columbia County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 90 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 8.0 hours before the alert went out and 427 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1911 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
926 WWUS86 KOTX 171959 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 1259 PM PDT Thu Jul 17 2025 WAZ705>709-180400- /O.UPG.KOTX.FW.A.0006.250718T2100Z-250719T0500Z/ /O.NEW.KOTX.FW.W.0010.250718T2100Z-250719T0500Z/ Foothills of Central Washington Cascades (Zone 705)- Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)- Eastern Columbia Basin - Palouse - Spokane Area (Zone 708)- Lower Palouse - Snake River (Zone 709)- 1259 PM PDT Thu Jul 17 2025 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 10 PM PDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 705, 706, 707, 708, AND 709... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 2 PM to 10 PM PDT Friday. The Fire Weather Watch is no longer in effect. * Affected Area: Foothills of Central Washington Cascades (Zone 705), Waterville Plateau (Zone 706), Western Columbia Basin (Zone 707), Eastern Columbia Basin -Palouse -Spokane Area (Zone 708) and Lower Palouse -Snake River (Zone 709). * Winds: West to Southwest 10 to 20 mph with gusts up to 35 mph, except 15 to 25 mph with gusts up to 40 MPH on the Waterville Plateau. * Relative Humidities: 12 to 20 percent. * Impacts: Rapid fire spread is likely with any new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
321 WWUS86 KOTX 180238 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 738 PM PDT Thu Jul 17 2025 WAZ705>709-182100- /O.CON.KOTX.FW.W.0010.250718T2100Z-250719T0500Z/ Foothills of Central Washington Cascades (Zone 705)- Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)- Eastern Columbia Basin - Palouse - Spokane Area (Zone 708)- Lower Palouse - Snake River (Zone 709)- 738 PM PDT Thu Jul 17 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 10 PM PDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 705, 706, 707, 708, AND 709... * Affected Area: Foothills of Central Washington Cascades (Zone 705), Waterville Plateau (Zone 706), Western Columbia Basin (Zone 707), Eastern Columbia Basin -Palouse -Spokane Area (Zone 708) and Lower Palouse -Snake River (Zone 709). * Winds: West to Southwest 10 to 20 mph with gusts up to 35 mph, except 15 to 25 mph with gusts up to 40 MPH on the Waterville Plateau. * Relative Humidities: 11 to 20 percent. * Impacts: Rapid fire spread is likely with any new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
087 WWUS86 KOTX 182030 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 130 PM PDT Fri Jul 18 2025 WAZ705>709-190500- /O.CON.KOTX.FW.W.0010.250718T2100Z-250719T0500Z/ Foothills of Central Washington Cascades (Zone 705)- Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)- Eastern Columbia Basin - Palouse - Spokane Area (Zone 708)- Lower Palouse - Snake River (Zone 709)- 130 PM PDT Fri Jul 18 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 705, 706, 707, 708, AND 709... * Affected Area: Foothills of Central Washington Cascades (Zone 705), Waterville Plateau (Zone 706), Western Columbia Basin (Zone 707), Eastern Columbia Basin -Palouse -Spokane Area (Zone 708) and Lower Palouse -Snake River (Zone 709). * Winds: West to Southwest 10 to 20 mph with gusts up to 35 mph, except 15 to 25 mph with gusts up to 40 MPH on the Waterville Plateau. * Relative Humidities: 10 to 20 percent. * Impacts: Rapid fire spread is likely with any new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
591 WWUS86 KOTX 190458 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 958 PM PDT Fri Jul 18 2025 WAZ705>709-190600- /O.EXP.KOTX.FW.W.0010.000000T0000Z-250719T0500Z/ Foothills of Central Washington Cascades (Zone 705)- Waterville Plateau (Zone 706)-Western Columbia Basin (Zone 707)- Eastern Columbia Basin - Palouse - Spokane Area (Zone 708)- Lower Palouse - Snake River (Zone 709)- 958 PM PDT Fri Jul 18 2025 ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR FIRE WEATHER ZONES 705, 706, 707, 708, AND 709... Conditions are no longer expected to meet critical fire weather thresholds tonight. Occasionally gusty winds will continue into Saturday. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 17, 10:38 AM PDT, 2 hours 21 minutes earlier. Its key messages:
- Gradual warming through Friday with high temperatures reaching above normal readings in the upper 80s and 90s.
- Dry conditions and gusty winds may result in critical fire weather conditions for portions of central and eastern Washington for Friday afternoon and evening.
- Cooling temperatures back into the 80s to low 90s this weekend with continued breezy winds.
Area forecast discussion, Jul 17, 10:38 AM PDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1038 AM PDT Thu Jul 17 2025
.KEY MESSAGES...
- Gradual warming through Friday with high temperatures reaching
above normal readings in the upper 80s and 90s.
- Dry conditions and gusty winds may result in critical fire
weather conditions for portions of central and eastern
Washington for Friday afternoon and evening.
- Cooling temperatures back into the 80s to low 90s this weekend
with continued breezy winds.
&&
.SYNOPSIS...
Temperatures will gradually warm back up through the end of the
week. Highs will be above normal Thursday and Friday in the
upper 80s and 90s. Over the weekend temperatures cool back down
a few degrees into the 80s to low 90s with breezy west winds
across most of the region.
&&
.DISCUSSION...
Thursday through Sunday: With the Inland Northwest under the
influence of an upper level ridge positioned in the Gulf of Alaska,
temperatures will continue to warm through the end of the week with
highs expected in the upper 80s to upper 90s for most locations by
Friday. A couple of shortwaves will roll down the eastern side of
the ridge into British Columbia - the first arriving early Thursday
and the second Friday into Saturday - bringing breezy winds, cooler
temperatures, and isolated chances for showers and thunderstorms to
the northernmost parts of WA and ID.
With the first shortwave approaching, northerly winds have already
began to pick up down the Okanogan Valley as of 12:30am. The
increasing surface pressure gradient combined with the passage of a
gust front produced a particularly strong gust of 55 mph at Oroville
just before midnight. Gusty north winds are expected to continue
down the Okanogan Valley through early Thursday afternoon with
sustained speeds of 10 to 20 mph and gusts of 25 to 35 mph. As was
already observed, isolated higher gusts are not out of the question.
For southeastern WA and the Central ID Panhandle, winds will remain
westerly.
The second shortwave will move through Friday into Saturday bringing
more widespread westerly/southwesterly winds with gusts in the 25 to
40 mph range across much of Central and Eastern WA. Most of the
moisture and showers with this shortwave will stay north of the
border, but isolated showers will be possible in far northeastern WA
and North ID Friday afternoon and evening. Widespread winds combined
with dry humidity values will lead to elevated fire weather
concerns. Thus, a Fire Weather Watch has been issued for portions of
Central and Eastern WA from 2pm to 10pm Friday.
Monday through Wednesday: Models are suggesting a broader trough
will drop into the region early next week which would further cool
temperatures and bring additional winds as well as shower and
thunderstorm chances to Northern WA and North ID. Latest NBM runs
show chances of precipitation rising to around 20% by Monday
afternoon from Wenatchee to Spokane to Kellogg. These chances
increase to around 50% as you go north toward the Canadian border.
We will continue to monitor this trough and potential impacts over
the coming days. /Fewkes
&&
.AVIATION...
18Z TAFS: VFR conditions under mostly clear skies will continue
through the 24 hr TAF period. Winds will be gusty down the
Okanogan Valley today, particularly this morning with gusts up
to around 25 kts. Westerly winds across the Columbia Basin and
gusty at times up to between 15-20 kts at KPUW and KLWS this
afternoon.
FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence
that VFR conditions will continue at all TAF sites.
&&
.Preliminary Point Temps/PoPs...
Spokane 91 60 92 62 84 58 / 0 0 0 0 0 0
Coeur d'Alene 90 59 92 61 83 57 / 0 0 0 0 0 0
Pullman 87 54 89 57 81 53 / 0 0 0 0 0 0
Lewiston 97 66 99 68 91 63 / 0 0 0 0 0 0
Colville 88 49 91 53 83 48 / 0 0 0 10 10 10
Sandpoint 86 54 87 57 80 53 / 0 0 0 10 10 0
Kellogg 86 62 89 63 79 59 / 0 0 0 0 0 0
Moses Lake 94 60 96 60 88 56 / 0 0 0 0 0 0
Wenatchee 95 68 95 67 86 63 / 0 0 0 0 0 0
Omak 93 62 94 61 88 58 / 0 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
WA...Fire Weather Watch from Friday afternoon through Friday
evening for Eastern Columbia Basin -Palouse -Spokane
Area (Zone 708)-Foothills of Central Washington Cascades
(Zone 705)-Lower Palouse -Snake River (Zone 709)-
Waterville Plateau (Zone 706)-Western Columbia Basin
(Zone 707).
ID...None.
&&Nearby
Red Flag Warnings in Washington, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.